Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 3, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 19, 2014, 9:34 PM CST for 24 counties in Nebraska; Jewell County, Phillips County, Smith County, Kansas. It took effect at Jan 20, 2014, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 9:34 PM CST (03:34 UTC)
- In effect from
- Jan 20, 2014, 10:00 AM CST
- Expired
- Jan 20, 2014, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
All 27 counties
Jewell County, KS, Phillips County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3638 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS73 KGID 200334 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 934 PM CST SUN JAN 19 2014 ...WINDY ON MONDAY... .NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT ON MONDAY. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON BEFORE DIMINISHING MONDAY EVENING. NEZ039>041-046>049-060>064-072>077-201200- /O.NEW.KGID.WI.Y.0003.140120T1600Z-140121T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 934 PM CST SUN JAN 19 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. * TIMING...NORTHWEST WINDS WILL INCREASE MID MORNING ON MONDAY AND WILL REMAIN STRONG THROUGH THE AFTERNOON. WIND SPEEDS WILL BEGIN TO DECREASE MONDAY EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
243 WWUS73 KGID 200919 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 319 AM CST MON JAN 20 2014 ...WINDY TODAY... .NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT TODAY. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH AND GUST UP TO 45 MPH. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON AND EARLY EVENING BEFORE DIMINISHING BY LATE EVENING. NEZ039>041-046>049-060>064-072>077-201730- /O.EXT.KGID.WI.Y.0003.140120T1600Z-140121T0300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 319 AM CST MON JAN 20 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. * TIMING...NORTHWEST WINDS WILL INCREASE MID-MORNING TODAY AND WILL REMAIN STRONG THROUGH THE AFTERNOON. WIND SPEEDS WILL BEGIN TO DECREASE BY LATE THIS EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
950 WWUS73 KGID 201600 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1000 AM CST MON JAN 20 2014 NEZ039>041-046>049-060>064-072>077-210000- /O.CON.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 1000 AM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS GENERALLY RANGING FROM 40 TO 45 MPH. * TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH MUCH OF TODAY BEFORE SUBSIDING LATER THIS EVENING. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
668 WWUS73 KGID 201747 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1147 AM CST MON JAN 20 2014 KSZ005>007-NEZ082>087-210200- /O.EXA.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/ PHILLIPS-SMITH-JEWELL-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1147 AM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 T0 NEAR 40 MPH...WITH GUSTS APPROACHING 50 MPH. * TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS AFTERNOON BEFORE SUBSIDING LATER THIS EVENING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-072>077-210200- /O.CON.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 1147 AM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 T0 NEAR 40 MPH...WITH GUSTS APPROACHING 50 MPH. * TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS AFTERNOON BEFORE SUBSIDING LATER THIS EVENING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
800 WWUS73 KGID 201759 CCA NPWGID URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1158 AM CST MON JAN 20 2014 KSZ005>007-NEZ082>087-210215- /O.COR.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/ PHILLIPS-SMITH-JEWELL-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1158 AM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO NEAR 40 MPH...WITH GUSTS APPROACHING 50 MPH. * TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS AFTERNOON BEFORE SUBSIDING LATER THIS EVENING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-072>077-210215- /O.COR.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 1158 AM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO NEAR 40 MPH...WITH GUSTS APPROACHING 50 MPH. * TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS AFTERNOON BEFORE SUBSIDING LATER THIS EVENING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
259 WWUS73 KGID 202100 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 300 PM CST MON JAN 20 2014 KSZ005>007-NEZ039>041-046>049-060>064-072>077-082>087-210300- /O.CON.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/ PHILLIPS-SMITH-JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 300 PM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO NEAR 40 MPH... WITH GUSTS OF 45 TO 55 MPH. * TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
404 WWUS73 KGID 210302 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 902 PM CST MON JAN 20 2014 KSZ005>007-NEZ039>041-046>049-060>064-072>077-082>087-210415- /O.EXP.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/ PHILLIPS-SMITH-JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 902 PM CST MON JAN 20 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. BREEZY CONDITIONS ARE STILL EXPECTED THROUGH MIDNIGHT...WITH WINDS SLOWLY SUBSIDING AFTER THAT. HOWEVER...THE WINDS HAVE FALLEN BELOW ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ EWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 19, 6:08 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 19, 6:08 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 608 PM CST SUN JAN 19 2014 .UPDATE... ISSUED AT 602 PM CST SUN JAN 19 2014 THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM AS WIND SPEEDS WILL DIMINISH THIS EVENING AND RELATIVE HUMIDITIES WILL INCREASE AS TEMPERATURES COOL. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 353 PM CST SUN JAN 19 2014 MAIN FORECAST CONCERNS WILL BE TEMPERATURES AND WINDS. SATELLITE AND OBSERVATIONS SHOW A FEW CIRRUS CLOUDS MOVING THROUGH THE FORECAST AREA THIS AFTERNOON. CURRENT OBSERVATIONS HAVE RELATIVE HUMIDITY DOWN AROUND 15 TO 20 PERCENT THIS AFTERNOON...BUT THE WINDS HAVE BEEN UNDER 20 MPH FOR THE MOST PART. A WEAK COLD FRONT HAS BEEN MOVING THROUGH THE FORECAST AREA THIS AFTERNOON. WINDS TURN SLIGHTLY TO THE NORTHWEST BEHIND THE TROUGH. THE FRONT SHOULD BE THROUGH THE FORECAST AREA EARLY THIS EVENING. TEMPERATURES ALOFT COOL DURING THE NIGHT. STILL EXPECT THAT THE LOWS TONIGHT WILL BE IN THE 20S. THE NEXT CONCERN WILL BE WITH THE WINDS FOR TOMORROW. THE PRESSURE GRADIENT TIGHTENS DURING THE AFTERNOON AND EXPECT BREEZY CONDITIONS ACROSS THE ENTIRE AREA. THE STRONGEST WINDS WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. CURRENT WIND SPEEDS THAT ARE IN THE GRIDS ARE JUST AT WIND ADVISORY CRITERIA. WILL WAIT AT THIS TIME FOR WIND ADVISORY THAT LOOKS LIKE IT WILL BE POSSIBLE IN THE NORTH. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 353 PM CST SUN JAN 19 2014 DRY WEATHER IS EXPECTED TO CONTINUE THROUGHOUT THE EXTENDED FORECAST PERIOD. THERE COULD BE A PRETTY GOOD TEMPERATURE CONTRAST FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA ON TUESDAY AND WEDNESDAY RANGING FROM BELOW NORMAL HIGH TEMPERATURES IN THE NORTHEAST AND ABOVE NORMAL HIGHS IN THE SOUTHWEST. THURSDAY IS A BITTERLY COLD DAY EVERYWHERE...WHILE TEMPERATURES SHOULD QUICKLY WARM TO BACK ABOVE NORMAL BY FRIDAY AND SATURDAY. TUESDAY...A 1040MB HIGH WILL SLIDE SOUTHEAST OUT OF THE DAKOTAS AND INTO IOWA ON TUESDAY BRINGING WITH IT A BRUSH OF COLD AIR WITH THE WORST OF THE COLD AIR SLIDING EAST OF OUR FORECAST AREA. MOST AREAS WILL PICK UP A SOUTHERLY OR EVEN WESTERLY SFC WIND COMPONENT DURING THE DAY ON TUESDAY AS THE SYSTEM SLIDES TO OUR EAST...WHICH WILL ALLOW TEMPERATURES TO START TO MODERATE FROM WEST TO EAST AND KEEP THE COLD AIR FROM WORKING VERY FAR TO THE WEST. THEREFORE...COULD SEE A NICE TEMPERATURE GRADIENT TUESDAY AFTERNOON WITH HIGHS RANGING FROM AROUND 30 EAST TO THE MID 40S WEST. WEDNESDAY...THIS WILL BE A VERY DIFFICULT TEMPERATURE FORECAST AS A STRONG COLD FRONT WILL TRACK THROUGH THE AREA AND TIMING OF THIS FRONT WILL HAVE A BIG IMPACT ON TEMPERATURES. WILL KEEP NORTHEAST ZONES AROUND 30 FOR HIGHS GIVEN THE EXPECTATION OF AN EARLIER FRONTAL PASSAGE WHILE GOING WITH THE LOWER 40S ACROSS OUR KANSAS AND SOUTHWESTERN NEBRASKA ZONES WHERE THE FRONT WILL ONLY REACH LATER IN THE DAY. WE COULD ALSO SEE SOME FLURRIES OR VERY LIGHT SNOW WITH THE FRONT LATE WEDNESDAY AFTERNOON OR WEDNESDAY EVENING...BUT UNCERTAINTY IS TOO HIGH TO MENTION IT IN THE FORECAST AT THIS POINT IN TIME. THURSDAY...SHOULD CERTAINLY BE THE COLDEST DAY OF THE WEEK AS THE COLD AIR SETTLES IN BEHIND THE WEDNESDAY/WEDNESDAY NIGHT COLD FRONT. HIGHS ARE ONLY EXPECTED TO REACH INTO THE TEENS NORTHEAST TO THE LOWER 20S SOUTHWEST. A 1045 SFC HIGH WILL SLIDE RIGHT OVER US ON SUNDAY...THIS IS SOME PRETTY COLD AIR. FRIDAY THROUGH SUNDAY...DRY AND WARM WITH UPPER RIDGING ACROSS THE WESTERN CONUS. NO PRECIPITATION IS EXPECTED AT THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 509 PM CST SUN JAN 19 2014 NORTHWEST WINDS WILL BE GUSTY FOR ABOUT AN HOUR THIS EVENING BEHIND A SURFACE TROUGH...THEN WINDS WILL SUBSIDE FOR THE OVERNIGHT HOURS. A STRONGER COLD FRONT WILL CROSS THE CENTRAL PLAINS MONDAY MORNING AND WIND SPEEDS WILL INCREASE BY MID DAY TO 25 TO 30KTS WITH GUSTS NEAR 40 KTS. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON BEFORE SUBSIDING IN THE EVENING. && .FIRE WEATHER... ISSUED AT 353 PM CST SUN JAN 19 2014 RELATIVE HUMIDITY HAS DROPPED TO 15 TO 20 PERCENT FOR THIS AFTERNOON AND WINDS WINDS THAT HAVE PICKED UP TO 20 TO 30 MPH IN THE NORTHERN PART OF THE FORECAST AREA...HAVE ISSUED A RED FLAG WARNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...FAY SHORT TERM...JCB LONG TERM...JJW AVIATION...FAY FIRE WEATHER...JCB
Hazardous weather outlook, Jan 19, 5:47 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 547 PM CST SUN JAN 19 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 547 PM CST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AND GUSTS OVER 40 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE FORECAST NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.